Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have pricking feeling on skin, hives. Taken Benadryl. Taking Losartan, Adderall. Any thoughts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Hi, I am 40year old female, 150lbs, 5'2. I am having some major issues.. Let me tell you my meds first. In the am I take losarten, hctz, and adderall 30mg, pm I take 400mg lamictal, and very low dose of risperadal. 25

I have always had different medical issues especially after my 2 year old daughter passed away, she had Mitochondrial Disease... I had a lymphendectomy, due to cat scratch fever,
7 lymphnodes removed from my groin, XXXXXXX XXXXXXX sling last june(that has not worked, helped some), i have 5 cysts on my ovaries that need removed soon.. My gyn says that he will fix my bladder when I have my ovaries taken out. I had a hysterectomy 2-2002 after the birth of my daughter in Nov. I had to csection,got staph infection in my cut, then it traveled to my uterus.. I was very very sick.. Multiple d and c's after the birth of each child ( I have 3),
Chiari type 1...
So, now I have developed this terrible thing with my skin, I have hives, bad... I feel like needles or 1,000 bee stings in my arms belly,back, and private area, it becomes painful. It feels like it's going to my eyes now.. Last from 30 mins to hours.. This is not all day, mostly in the evening time, but it's very bad.. I have marks on me, I scratch till I bleed,.. Fatigue. I have used evertype of cream, taken benydral, at times doubling the dose.. I'm so scared to go to the doctor for this new issue... I feel like I go to often.. And it always something weird.. My labs were all normal 2months ago. Any thoughts on this new problem??
Thanks so much,
Posted Sat, 11 Aug 2012 in Skin Hair and Nails
Answered by Dr. Aparna Kohli 1 hour later
Thanks for writing in.
I do understand your situation.
as far as the hives are concerned, we should be thinking in terms of allergies. Now you could be allergic to literally anything from dust, pollen, one of the drugs you're taking ( even if you did not react to them like that before) , animal dander or anything.
The following things should help:
a. Keep a symptom diary and try and identify what you're allergic to
b. Dont use excessively warm water for bathing. Use only lukewarm water
c. Your shower should not last for more than 5-10 minutes
d. Put in a thick moisturizer when your skin is still damp after your shower
e. Apply benadryl ointment locally on the affected area
f. Please take Tablet Cetrizine 10 mg once daily
Also, since stress can make hives worse, please get a little exercise to manage it. Meditation and yoga would also help significantly.
Hope that helps
Let me know if you have any more questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor